Nebraska, 2005

Hail in Nebraska, June 26, 2005

June 26, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 26, 1:20 PM MST, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 26, 1:20 PM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT SUN JUN 26 2005

.SHORT TERM...SHORT WAVE TROF NOW LIFTING THRU NORTHEAST WYOMING
WITH DEWPOINTS FALLING INTO THE MID 30S WEST WITH LOW TO MID 50S IN
THE PANHANDLE. WESTERLY DOWNSLOPE WINDS ALSO GUSTING BETWEEN 30 AND
40 MPH IN WYOMING PORTION OF THE CWA. A FEW WEAK SHOWERS AND
THUNDERSTORMS LINGERED OVER THE MOUNTAINS THRU LATE MORNING AND INTO
THE AFTERNOON. KGJT AND KRIW RADARS SHOWING SOME TSTMS SOUTH AND
WEST OF OUR CWA. WITH THE DRYING TREND AND WEAK INSTABILITY...
FEEL THAT THUNDERSTORMS WILL BE LIMITED FOR THE REMAINDER OF THE
AFTERNOON AND POTENTIAL FOR SEVERE STORMS IS DIMINISHING. MAIN AREA
FOR ANY SEVERE WOULD BE THE FAR EASTERN PORTION OF THE CWA THRU
EARLY EVENING. OTHERWISE...SKIES CLEAR THIS EVENING WITH WINDS GRADUALLY
DIMINISHING. GOOD RADIATIONAL COOLING EXPECTED OVERNIGHT SO TEMPS
WILL DROP INTO THE MID 40S TO MID 50S. ON MONDAY...AIRMASS REMAINS
DRY IN THE LOWER LEVELS. WEST TO SOUTHWEST SURFACE WINDS WITH WAA
BOOSTING TEMPS UP ABOUT 5 DEGREES WARMER THAN TODAY. THUNDERSTORM
COVERAGE WILL BE LESS THAN TODAY...WITH MAIN AREA OF INSTABILITY AND
LIFT IN THE NORTHEAST PORTION OF THE CWA.

.LONG TERM...TUESDAY THROUGH THURSDAY...MAIN PLAYER DURING THE
PERIOD WILL BE A FAST MOVING NORTHERN SHORTWAVE PROPAGATING ALONG
THE US/CANADIAN BORDER.  ASSOCIATED COOL FRONT APPROACHES FROM THE
NORTH TUE NIGHT AND BY 12Z WED...ALONG THE SOUTHERN PERIPHERY OF OUR
CWA.  EXPECT A ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY
NIGHT/WEDNESDAY MORNING AS FRONT PROGRESSES THROUGH REGION.  HIGH
PRESSURE SETTLES IN WEDNESDAY...AND SLIDES INTO THE NORTHERN PLAINS
THURSDAY.  RETURN FLOW SETS UP THURSDAY BRING WITH IT SOME
INSTABILITY AND A CHANCE OF LATE DAY THUNDERSTORMS.  TEMPERATURES
COOLER BEHIND THE FRONT WEDNESDAY AND THURSDAY...HOWEVER WILL REMAIN
NEAR TO SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR.

FRIDAY THRU SUNDAY...A BROAD UPPER TROF REMAINS ANCHORED ALONG THE
US WEST COAST WITH WEST TO SOUTHWEST FLOW ALOFT OVER WYOMING FOR
CONTINUED SEASONABLE WEATHER AND GENERALLY BELOW NORMAL CHANCES OF
PRECIPITATION. HOWEVER...THERE WILL BE A CHANCE OF LATE DAY SHOWERS
AND THUNDERSTORMS AND SLIGHTLY COOLER ON FRIDAY IN THE WAKE OF A
SHORT WAVE EXPECTED TO MOVE ACROSS WYOMING BY MID WEEK.  THEN DRYER
AND SLIGHTLY WARMER SATURDAY AND SUN. A COLD FRONT IS EXPECTED TO
EDGE SOUTH INTO NORTHERN WYOMING SUNDAY WITH AN UPPER LEVEL SHORT
WAVE EXPECTED TO MOVE EAST LATE IN THE DAY FOR ANOTHER INCREASE IN
LATE DAY THUNDERSHOWERS SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

JLS-ST/JCD-MLT/WTP-LT
Hazardous weather outlook, Jun 26, 9:31 AM MST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 AM MDT SUN JUN 26 2005

WYZ059-061>067-069-271645-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
1031 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON
ALONG AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. SOME OF THE
STORMS COULD PRODUCE STRONG WIND GUSTS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ060-068-070-271645-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
1031 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
DEVELOP ACROSS THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE. A FEW OF THE STORMS COULD BECOME SEVERE WTIH
DAMAGING WIND GUSTS OVER 60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

STARK

The radar

The Cheyenne radar (KCYS), 146 km away, was scanning. The volume nearest the first event began at 23:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
June 26, 4:52 PM MST to 4:55 PM MST
Where
Cheyenne County, 7 mi NW of Gurley
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.383, -103.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454316.